MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 9.5" SMALLBORE TRIFUSE EXT SET W/3 MICROCLAVE® CLEAR,NANOCLAVE® (RED RING), 3 CH; STOPCOCK, I.V. SET

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 9.5" SMALLBORE TRIFUSE EXT SET W/3 MICROCLAVE® CLEAR,NANOCLAVE® (RED RING), 3 CH; STOPCOCK, I.V. SET
Catalog Number A1141
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/31/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been received for evaluation.Investigation is pending.
 
Event or Problem Description
The event involved a 9.5" smallbore trifuse ext set w/3 microclave® clear,nanoclave® (red ring), 3 check valves, 4 clamps (yellow, light green, 2 white), luer lock where it was reported leakage at the bonded cap on the white lumen of the intravenous (iv) triset, which resulted in the need for the patient¿s total parenteral nutrition / lipids (tpn/il) to be discarded prematurely.Upon assessment, it was found that lipids were leaking from the bonded clave piece (white) of the triset.The event occurred during patient care in the c4c unit.It was noted that the device had not been reprocessed or reused.The patient involved was a 4-week-old female.There was patient involvement and unknown human harm.
 
Additional Manufacturer Narrative
The following was provided by the customer for complaint investigation: one used list# a1141, 9.5" smallbore trifuse ext set w/3 microclave® clear,nanoclave® (red ring), 3 check valves, 4 clamps (yellow, light green, 2 white), luer lock.; lot# 13878520 --> one used lits# unknown, 0.9% sodium chloride injection, usp bd 10ml syringe; lot# 4243592 no visual damages or anomalies were observed on the returned devices.The reported complaint of a leak could be confirmed.The line with the white clamp leaked during testing.The probable cause of the leak is from an incomplete insertion during the assembly process of manufacturing.The lot history was reviewed, no nonconformities were identified that may have contributed to the reported complaint.Corrected information can be found in h2 health effect impact code.The customer did not outwardly allege any underdose to the patient.

Brand Name
9.5" SMALLBORE TRIFUSE EXT SET W/3 MICROCLAVE® CLEAR,NANOCLAVE® (RED RING), 3 CH
Common Device Name
STOPCOCK, I.V. SET
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa. 22790
MX  22790
Manufacturer Contact
reed covert
600 n. field dr.
lake forest, IL 60045
2247062300
MDR Report Key20883126
Report Number9617594-2024-01750
Device Sequence Number18320307
Product Code FMG
UDI-Device Identifier00887709069343
UDI-Public(01)00887709069343(17)290101(10)13878520
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K964435
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberA1141
Device Lot Number13878520
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/14/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/11/2024
Supplement Date Received by Manufacturer12/20/2024
Initial Report FDA Received Date12/09/2024
Supplement Report FDA Received Date01/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TOTAL PARENTERAL NUTRITION AND LIPIDS, UNK MFR.
Patient Age28 DA
Patient SexFemale